Welcome to English Bulldog News! The #1 forum for the English Bulldog Enthusiast!

REGISTER today to share photos, stories, advice, get help and access member only features and forums.

P.S. Registered members do not see above advertisements!

View RSS Feed


July 10th 2012

Rate this Entry
I just want to cry right now. My emotions are all over the place. Vegas has been lethargic today, if that's even the right word. He's been pacing in a slow pattern..not really displaying the typical preictal symptoms he normally does. So I don't know if he's going to have a seizure tonight or not. He's been in and out of the backyard, walking the perimeter and in and out of his pool. Very low energy stuff.
He's been on a drug called clorazepate for 2 weeks. He is no longer on diazepam. Since the switch, his daily facial seizures have just about disappeared. I've only witnessed one episode since.
A few weeks ago Vegas decided (with O's help) to tear apart the plastic pool. Apparently it's no longer cool to have a slide, so they tore it apart. We are redoing our yard and ran out of 'recycle bin' room, so we used the pool as a temporary grass dump. After emptying it...there was some wet grass still hanging around the pool bottom in clumps. Almost like a compost..smelly and fermenting. Well, Vegas was either sniffing it or eating it...I'm not sure. When I approached him, he lost his balance and ended up in the icky grass. No way was I letting him into bed smelling like rotting grass. Into the tub he went. Vegas usually does pretty well in the tub. If he shakes, he sometimes loses his balance. This is the first time that he didn't even care to get up. He could NOT keep his feet underneath him. He tried and fell over sideways into the soap...getting it on his face. I don't 'stop' the water...so when he fell, it was in 1/4 inch of water and soap. He just laid there. I was fine with that, I didn't want him to fall again. Once out of the tub, I started to dry him..had him wrapped in a towel. He tried to shake and ended up on his side. He is suffering from Ataxia so badly! I'm downloading a video for his dr right now, which I will also post here since I use this for documentation.

I moved him out of the bathroom and started to dry him again. He was so out of it..that's when I turned on my camera. The rest I will let you watch.

Updated 07-11-2012 at 12:30 AM by Libra926



  1. RiiSi's Avatar
    So sorry to hear this is happening. For some reason I can't see the video, but maybe ut's better, I'm a bit sensitive and it could make me cry. Poor baby. My cousin has epilepsy and I know that it's very difficult to find the right medicine that works without severe side effects. That medicine doesn't sound right for Vegas. Sending strength for you and healing thoughts for Vegas.
  2. cowsmom's Avatar
    oh cheryl im so sorry to see this blog. i decided to not watch the video right now as i knew it would be to upsetting to me. oh dear i hope vegas gets better. maybe its not the right meds as riisi stated. might be to strong for him. i hope you get this sorted out hon. :hug:
  3. Libra926's Avatar
    It's a video of him stumbling. Maybe he was overly tired. I'm not so sure. Vegas slept like a rock last night and he is currently outside sitting in the sun. No seizure at all.
  4. BruceP's Avatar
    Cheryl... runs fine for me on my iMac. Poor sweet Vegas. :(
  5. NigelsMom's Avatar
    aww I'm so sorry I really hope Vegas does better on this new medication. Sending you strength and love! Hugs to Vegas!
  6. JeannieCO's Avatar
    Cheryl I had no idea Vegas was like this. I gasped and teared up when I first saw him fall. It's like his back legs just go out or have no feeling in them. I hope the new medicine is better. That was hard to watch him like that.
  7. ChanelnBrutus's Avatar
    Just saw this Hoping things are better to you both!
  8. agingermom's Avatar
    I am so sorry, Cheryl. the video just breaks my heart!! And then comes the guilt after I was feeling sorry for myself with potty training issues with Bertha. That is reality check!! Big fat Washinton hugs to you both
  9. Texas Carol's Avatar
    Cheryl, since you sent the video for us to see this, I watched it knowing I would probably cry...and did.
    But...Vegas GETS UP each time and continues right on, isn't that the definition of strength, okay, so you
    fall but you GET BACK UP...and get on with it...or not, in many cases...Vegas gets up and so is a true
    survivor...and a HERO in my book and so beautiful, I know you are proud!

    Will add both of you to my prayer list, many of my 'Lupus Friends' are on this drug...it takes awhile to
    find the right dosage and awhile to work but it seems to be doing well, I think, especially if Vegas is
    tolerating it, tummy wise. It may be a slight reduction is in order but I'd give it another week or so.

    You'll know, Mom...great job! Texas Carol
  10. Texas Carol's Avatar
    Sorry to all, do not know what happened but wanted to say too, lots of meds, especially when in adjustment stage
    can cause dizziness. This usually subsides on it's own sometimes if not, a slightly lesser amount does away with that.
    Again, praying for y'all! Carol